Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 69, NWS San Angelo, TX

April 19, 2000Sutton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2000, 6:55 PM CDT for Sutton County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2000, 6:55 PM CDT (23:55 UTC)
Expired
Apr 19, 2000, 8:00 PM CDT
In force
65 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Sutton County, TX

The radar

The San Angelo radar (KSJT), 97 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2000-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2000-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2286 J/kg
Mixed-layer CIN
-453 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 192356
SVRSJT
TXC435-200100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SUTTON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF SONORA...MOVING EAST AT 40
  MPH.

HAILSTONES AS LARGE AS NICKELS ARE LIKELY WITH THIS STORM. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY
AWAY FROM WINDOWS.

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:55 PM CDT, 0 minutes earlier.

Area forecast discussion, Apr 19, 6:55 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT WED APR 19 2000

STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE EXTENDING
FROM EDEN TO OZONA. HAVE UPDATED ZONES TO INCLUDED THUNDERSTORMS FOR THE
ENTIRE NORTHERN EDWARDS PLATEAU AND TOM GREEN COUNTY. REST OF THE FORECAST
APPEARS ON TRACK.

.SJT...NONE.

TEW
N

In the hours before

Special weather statement, Apr 19, 2:20 PM CDT, 4 hours 35 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-192305-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
220 PM CDT WED APR 19 2000

...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ACROSS THE EASTERN PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON AND
TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY EAST OF A
LINE FROM THROCKMORTON TO EDEN TO SONORA THIS AFTERNOON AND TONIGHT.
A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS WEST CENTRAL
TEXAS TODAY.  HOWEVER A STRONG CAP...EVIDENT BY WARM TEMPERATURES IN
THE MID LEVELS OF THE ATMOSPHERE...REMAINS IN PLACE.  SEVERAL
FEATURES THIS AFTERNOON COULD TRIGGER THUNDERSTORM DEVELOPMENT LATER
TODAY. A DRY LINE WILL CROSS THE AREA THIS AFTERNOON AND A COLD
FRONT WILL CROSS THE REGION THIS EVENING. THE DRY LINE...COMBINED
WITH DAYTIME HEATING...COULD GENERATE THE NECESSARY LIFT TO BREAK
THE CAP AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
HEARTLAND AND THE NORTHWEST HILL COUNTRY.  ALSO...SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT LATER THIS EVENING.

WITH AN UNSTABLE AIRMASS AND STRONG DYNAMICS ALOFT...ANY
THUNDERSTORMS THAT DO DEVELOP COULD QUICKLY REACH SEVERE LEVELS.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT...WITH ISOLATED
TORNADOES POSSIBLE.

SPOTTER ACTIVATION MAY BE REQUIRED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS< OUTLOOK SEE PRODUCT SATSPSSAT.

20
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 5:50 PM CDTSevere Thunderstorm WarningSJTCrockett55 min
Apr 19, 6:20 PM CDTSevere Thunderstorm WarningSJTColeman55 min
Apr 19, 6:25 PM CDTSevere Thunderstorm WarningSJTSchleicher65 min
Apr 19, 6:34 PM CDTSevere Thunderstorm WarningSJTTom Green56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.